I'm a recent cessationist, also on the LAST study. My Gleevec habit lasted for 15 years, having been in the original Novartis trial. One of the main reasons I signed up for LAST was just to find out what I would feel like without Gleevec. I had learned to live with whatever the side effects were over the years, to the point that I no longer knew what normal might feel like.
Since fatigue is our topic here, in comparing before stopping to after I stopped in mid Sep, my fatigue is worse. However, other changes could be affecting this sentiment, such as:
- joint pain is significantly worse after stopping
- have felt some lung congestion and had coughing that has persisted for 2 months
My PCR tests have been negative for many years and remain so. My stopping experience thus far has been disappointing though I realize it's still early. All those years on TKI must undoubtedly induce significant changes in the body and the "withdrawal" effects are apparently not understood yet. I'm looking forward to hearing other cessation stories.
I've stopped Tasigna for a different reason. However, the joint aches and pains are worse than the ones I had when I first started the drug. Apparently, TKI withdrawal syndrome occurs in some patients. IIRC, it was observed in the EUROSKI?? trials.
Here is what Dr. Cortes said about it, "These symptoms tend to improve over a few weeks to a few months with the use of ibuprofen or similar medications. In some patients the symptoms may persist longer." I haven't found anything that particularly works. The pain is worse when lying in bed. I suspect tendons and/or ligaments are also involved. I got Cymbalta from the PCP to try and it is kind of early to tell if it is working, but I think it may be alleviating some of the pain. I'm getting some sleep now, but still toss and turn and hug a heating pad.